Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Started pain in stomach and loose bowel movements after eating. Feeling nauseated. Any thoughts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
I ATE THEN ABOUT 10 MIN LATER I had bad pain in my stomach that would not go away so I went to bed the stomach was so bad I go up and then had loose bowels and feel naused and this is the 2 day this is been going on
Posted Tue, 21 Aug 2012 in Digestion and Bowels
Answered by Dr. Neelam Ashish Vanjari 22 minutes later

Thanks for writing in
Stomach pain, followed by naucea and loose motions are most likely indicative of Acute gastroenteritis.

Mostly it is viral in origin, so no need of antibiotic.
Take lots of fluid, avoid dehydration.

Take bland diet - BRAT diet i.e Bananas, Rice, XXXXXXX Toast. Once symptoms become less severe then usual diet can be started.

Anti-emetic like ondensetron taken 1 tablet two times a day helps.
Anti-diarrheal Imodium , 1 tablet three times a day helps to stop loose motions.

Continue medicines for 2 days. If symptoms become severe or persists after 2 days then consult physician to rule out bacterial etiology or peptic ulcer disease.

I would like to ask if you are on pain killers or not? Long term pain killer use can cause gastric ulceration and similar symptoms.

I hope I have answered your query. In case of any doubt, I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Follow-up: Started pain in stomach and loose bowel movements after eating. Feeling nauseated. Any thoughts? 7 hours later
I am only on synthroid for my thyroid But I seen to have this problem in the evening and have been getting it for about 3 days now. even this morning my tummy is tender in spots.
Answered by Dr. Neelam Ashish Vanjari 13 hours later

Thanks for writing in.
As per your history, this problem looks like more of indigestion leading to stomach upset.

Still you can take Imodium 1 tablet two times a day. We need to add tab Omeprazole 20 mg- 2 times a day; but this drug needs prescription from doctor.
Take sporolac XXXXXXX -2 times a day.
Continue it for 3 days and problem will resolve.

Along with drugs , I will recommend you to have bland diet for 3 days, have small 4 meals instead of 2 major meals. Go for exercise like walk after meals, if possible.
I hope I have cleared your doubt. Revert back in case of other doubt.
Wishing you good health.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor